# SDR 2025FA0000065

- Difficulty date: January 13, 2025
- Submitted: January 29, 2025
- Operation: General aviation
- Aircraft: N144TD
- Make and model: Beech A36
- Aircraft serial: E3289
- Aircraft time: 2,166 hours
- Engine: Cont IO550B
- Engine time: 2,283 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO550C6FCB
- Part serial: 815342R
- Condition: Destroyed
- Part time: 2,283 hours
- Stage of operation: CR
- How discovered: V
- Nature of condition: T, Y, Z
- Precautionary procedure: A, E

## Discrepancy

DURING CRUISE FLIGHT AT 7500 FT. THERE WAS A SUDDEN LOUD BANG AND VIBRATION. THE COCKPIT FILLED WITH SMOKE AND THE WINDSCREEN COVERED IN OIL. UPON A VISUAL INSPECTION OF THE ENGINE THERE WAS MULTIPLE HOLES IN THE ENGINE CASE. THE LARGEST HOLE WAS BETWEEN CYLINDERS 1 AND 2. THERE IS A HOLE IN THE CASE JUST AFT OF THE CYLINDER BASE AT CYLINDER 4 AND 5. THE CONNECTING ROD WAS MISSING FROM CYLINDER 2 ALONG WITH THE PISTON WRIST PIN WHICH WAS FOUND LYING ON TOP OF CYLINDER 1. NO EVIDENCE OF CONNECTING ROD ATTACHED TO CRANKSHAFT ON CYLINDER 4. LEFT AND RIGHT MAGNETOS WERE BROKEN OFF THE ACCESSORY CASE MOUNTING POINTS. THE CAUSE OF ENGINE FAILURE IS UNKNOWN AT THIS TIME. THERE WAS NO OTHER DAMAGE TO THE AIRFRAME. THE EVENT WAS CONTAINED WITHIN THE UPPER ENGINE BAFFLING.
